MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404010
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that an accumax 200 laser fiber was used during a cystoscopy procedure in the bladder performed on (b)(6) 2019.Reportedly, the laser unit used was a dornier 30 watt.According to the complainant, during the procedure, a burst of laser energy and light was noted upon pressing down the foot pedal and the laser stopped firing.The laser fiber was unplugged and plugged back in but it still did not work.The procedure was completed with another accumax 200 laser fiber.There were no serious injury nor adverse patient effects reported.The patient condition at the conclusion of the procedure was reported to be fine.
 
Event or Problem Description
It was reported to boston scientific corporation on february 5, 2019 that an accumax 200 laser fiber was used during a cystoscopy procedure in the bladder performed on (b)(6) 2019.Reportedly, the laser unit used was a dornier 30 watt.According to the complainant, during the procedure, a burst of laser energy and light was noted upon pressing down the foot pedal and the laser stopped firing.The laser fiber was unplugged and plugged back in but it still did not work.The procedure was completed with another accumax 200 laser fiber.There were no serious injury nor adverse patient effects reported.The patient condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block h6: problem code 2532 for the reported event of fiber misfired.Block h10: investigation results: one accumax 200 laser fiber was returned in one continuous piece.The piece measured approximately 319.1 cm from the top of the connector includes the entire distal tip.Visual examination revealed that the exposed glass fiber tip measured approximately 3.5 mm and appeared unused.Examination under magnification confirmed that the tip was unused.There was no damage along the body of the fiber.Visual examination revealed that light cannot traveled to the fiber face within the sma connector to illuminate it indicating that the fiber was broken within the connector, likely as a result of handling during setup of the procedure.Review and analysis of all available information indicated that the cause code for this event is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and the device met all manufacturing specifications.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8371166
Report Number3005099803-2019-00973
Device Sequence Number16650202
Product Code GEX
UDI-Device Identifier08714729784586
UDI-Public08714729784586
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K093691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2021
Device Model NumberM0068404010
Device Catalogue Number840-401
Device Lot Number0000006902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1